Nebraska, 2007Hail in Nebraska, March 28, 2007
March 28, 2007 · NWS CYS · 2 events in 2 counties and zones
Severe storms produced hail over parts of Dawes and Box Butte counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms produced hail over parts of Dawes and Box Butte counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 28, 8:09 AM MST, 5 hours earlier.
Area forecast discussion, Mar 28, 8:09 AM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
909 AM MDT WED MAR 28 2007
.UPDATE...EXTENDED DENSE FOG ADVISORY FOR WY ZONES 66 AND 69 UNTIL
11 AM. UPDATED ZFP AND HWO ACCORDINGLY. NO OTHER CHANGES WE MADE.
&&
.PREV DISCUSSION... /ISSUED 430 AM MDT WED MAR 28 2007/
SHORT TERM...THROUGH THURSDAY NIGHT...VERY ACTIVE PERIOD IN STORE
WITH A FICKLE UPPER LOW PLAYING HAVOC WITH THE MODELS AND THIS
FORECAST. BROAD CIRCULATION EVIDENT ON IR IMAGERY THIS HOUR WITH
SUBTLE RETROGRESSION NOTED. THE RIDGE OVER THE CENTRAL CONUS IS
SEVERELY INHIBITING EASTWARD PROGRESSION RIGHT NOW...AND EACH MODEL
HAS A DISTINCT SCENARIO FOR ITS MEANDERING. THE UKMET/CANADIAN
TANDEM HAS BEEN THE MOST RELIABLE WITH THIS SYSTEM TO DATE...SO
WILL AGAIN TAKE HPC ADVICE OF FOLLOWING IT. ONE OF MANY CONCERNS
FOR TODAY WILL BE THE WIND POTENTIAL IN THE PANHANDLE. GUIDANCE
PACKAGES ALL INDICATE ADVISORY CRITERIA THIS AFTERNOON FROM A
CLIMATOLOGICALLY RARE DIRECTION FOR HIGH WINDS...BUT GIVEN
PERSISTENCE AND STRENGTH OF THE LOW...HAVE DECIDED TO HOIST AN
ADVY. ANOTHER CONSEQUENCE OF THIS STRONG UPSLOPE WIND HAS BEEN
OFF AND ON FOG IN THE THE CHEYENNE AREA AND WESTWARD THROUGH THE
SOUTHERN LARAMIE RANGE. THE STRATUS IS INTERSECTING THE GROUND
INTERMITTENTLY...SO DECIDED TO GO WITH ANOTHER DENSE FOG ADVY MUCH
LIKE 24 HOURS AGO.
MOVING ON...HARD TO PIN DOWN POP REGIME RIGHT NOW...WITH WAVE
AFTER WAVE OF PRECIP UPSTREAM...AND DIFFERING TIMINGS OF UPPER
ENHANCEMENT FEATURES AMONG AVAILABLE MODELS...AND
UNFORTUNATELY...THE AFOREMENTIONED RELIABLE MODELS HAVE THE LEAST
RESOLUTION. REGARDLESS...HAVE BROADBRUSHED HIGH POPS ACROSS MOST
OF THE CWA THROUGH THE ENTIRE SHORT TERM. THE FOCUS WILL BE THE
NORTHERN HALF WHERE UPSLOPE WILL BE MAXIMIZED. THINK CHEYENNE
ITSELF WILL HAVE THE LEAST PRECIP. HAVE UPGRADED THE WINTER
HIGHLIGHT TO A WARNING PER COLLABORATION WITH NEIGHBORS AND HPC.
THIS COULD BE A LONG LIVED EVENT WITH ONE TO TWO FEET IN THE
MOUNTAINS. THE SNOW LEVEL WILL FALL FROM 9000 FEET THROUGHOUT THE
DAY AS THE PACIFIC FRONT SWEEPS THROUGH THE REGION. SFC ANALYSIS
SUGGESTS THE COLD FRONT IS ON TRACK FOR A NAM VERIFICATION...SO
EXPECTING FROPA THROUGH THE CWA BY 00Z. THIS LEAVES A FEW HOURS OF
PRE FRONTAL MOISTURE FEED INTO A VERY SHEARED ENVIRONMENT IN THE
PANHANDLE. HAVE INCLUDED SCT TSMS WITH POSSIBLE SEVERE AFTER NOON.
LONG TERM...FRI THRU TUE...AREA IS STILL UNDER THE INFLUENCE OF THE
LINGERING UPPER LOW FRI INTO FRI NIGHT WITH SOME SNOW SHWRS MAINLY
IN THE MTNS. MAINLY DRY AND WARMER SAT INTO SUN AS W FLOW BREAKS
THRU ACROSS THE REGION. MODELS NOT TOO SURE ABOUT STRENGTH/TIMING
OF AN UPPER TROF WHICH WILL MOVE THRU SOMETIME MON OR TUE...00Z
ECMWF IS DEEPER WITH TROF. WILL HOLD OFF ON ANY PCPN FOR NOW GIVEN
UNCERTAINTY.
AVIATION...THE UPPER LOW SPINNING TO THE WEST WILL CREATE
INTERMITTENT IFR AND OCCASIONALLY LIFR THROUGH TOMORROW.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...DENSE FOG ADVISORY UNTIL 11 AM WEDNESDAY FOR WYZ066-WYZ069.
WINTER STORM WARNING UNTIL 6 PM THURSDAY FOR WYZ059-WYZ061-
WYZ062-WYZ063-WYZ064-WYZ065-WYZ066.
NE...WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...WFOCYS
LONG TERM....WFOCYSHazardous weather outlook, Mar 28, 10:10 AM MST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 AM MDT WED MAR 28 2007
WYZ059-061>066-291130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1110 AM MDT WED MAR 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FROM THE LARAMIE RANGE MOUNTAINS
WEST INTO THE RAWLINS AREA STARTING AT NOON TODAY AND CONTINUING
OVERNIGHT. SNOW WILL BEGIN TO FALL ACROSS THE SNOWY AND LARAMIE
RANGES ABOVE 9000 FEET THIS MORNING...AND IT WILL BECOME HEAVY BY
MIDDAY. IN THE LOWER ELEVATIONS OF CARBON...ALBANY...AND CONVERSE
COUNTIES...RAIN WILL CHANGE TO SNOW BY THIS AFTERNOON AFTER A COLD
FRONT MOVES THROUGH THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WARNING WILL LAST UNTIL 6 PM THURSDAY AS THE SNOW ACCUMULATES
TO NEARLY TWO FEET IN THE HIGHER ELEVATIONS...WITH 4 TO 8 INCHES IN
THE LOWER ELEVATIONS. SOME LINGERING SNOW SHOWERS WILL BE POSSIBLE
INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ069-291130-
CHEYENNE FOOTHILLS-
1110 AM MDT WED MAR 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME SNOW SHOWERS WILL LINGER INTO THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ060-067-068-070-291130-
NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS-
1110 AM MDT WED MAR 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SOME THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND A FEW OF THEM
NEAR THE NEBRASKA BORDER COULD BECOME STRONG ENOUGH TO PRODUCE SMALL
HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW SNOW SHOWERS WILL LINGER INTO THURSDAY NIGHT ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-019>021-054-055-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1110 AM MDT WED MAR 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 6 PM TODAY. SOUTHEAST
WINDS WILL INCREASE BY 9 AM TO 20 TO 35 MPH WITH FREQUENT GUSTS TO
OVER 45 MPH. THIS WILL POSE A HAZARD TO MOTORISTS DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH BY
LATE AFTERNOON.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER THE
PANHANDLE. A FEW OF THEM COULD BECOME SEVERE...PRODUCING SOME HAIL
AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME SNOW SHOWERS WILL BE POSSIBLE THROUGH THURSDAY NIGHT OVER THE
AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
Hail, Box Butte
- When
- March 28, 1:09 PM MST to 1:15 PM MST
- Where
- Box Butte County, 17 mi W of Hemingford to 18 mi W of Hemingford
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.320, -103.402
Hail estimated from 1.00 to 1.75 inches in diameter.
Hail, Dawes
- When
- March 28, 1:40 PM MST to 1:45 PM MST
- Where
- Dawes County, 14 mi SE of Crawford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.537, -103.206
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, March 28, 20072 deaths · 9 injured · $4.0 million · EF3 · 6 events
- Tornadoes and Flash Flood in Texas, March 28 to 29, 20071 death · 5 injured · $3.8 million · EF3 · 87 events
- Tornadoes and Flash Flood in Oklahoma, March 28 to 29, 20072 deaths · $183,000 · EF2 · 13 events
- Tornadoes and Hail in Kansas, March 28 to 29, 2007$776,000 · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, March 28 to 29, 2007$2.5 million · EF2 · 43 events
- Tornadoes and Hail in Nebraska, March 28 to 29, 2007$1.4 million · EF2 · 32 events
- Tornadoes and Hail in Texas, March 28, 2007$185,000 · EF2 · 4 events
- Tornado and Hail in Nebraska, March 28, 2007$460,000 · EF1 · 5 events
- Blizzard and Winter Storm in Wyoming, March 28 to 30, 20074 injured · $130,000 · 15 events
- Lightning Strike in Tennessee, March 28, 2007$500,000 · 1 event
- Hail in North Carolina, March 28, 2007$100,000 · 2 in hail · 12 events
- Tornadoes and Hail in Texas, March 28, 2007$35,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14216, 14217.